Title: Revenue maximisation in networks with capacity constraints

Authors: J.Q. Hu, Pirooz Vakili, Chenming Zhao

Addresses: Department of Management Science, School of Management, Fudan University, Shanghai 200433, China. ' Department of Mechanical Engineering and Division of Systems Engineering, Boston University, Brookline, MA 02447, USA. ' Expedia, Inc., Bellevue, WA, 98004, USA

Abstract: In this article, we study the revenue maximisation problem for a given network subject to various capacity constraints. Though the problem in general can be formulated as an integer linear programming (ILP) problem, it is computationally infeasible to solve the ILP problem for large networks. We propose several approximate methods. Our methods are mainly based on two steps. First, we order the traffic demands in certain sequence based on their priority indices, and we then route the demands one by one based on their order sequence subject to capacity constraints. Numerical results are provided to validate our methods.

Keywords: revenue maximisation; networks; capacity constraints; ILP; integer linear programming; shortest path; revenue management.

DOI: 10.1504/IJRM.2009.027605

International Journal of Revenue Management, 2009 Vol.3 No.4, pp.371 - 392

Published online: 03 Aug 2009 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article